Immediate adverse reactions to intravenous immunoglobulin in primary immune deficiencies: A single center experience


Nain E., Kıykım A., Kasap N. A. , BARIŞ S. , Özen A. O. , Aydıner E. K.

Turkish Journal of Pediatrics, cilt.62, sa.3, ss.379-386, 2020 (SCI Expanded İndekslerine Giren Dergi) identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 62 Konu: 3
  • Basım Tarihi: 2020
  • Doi Numarası: 10.24953/turkjped.2020.03.004
  • Dergi Adı: Turkish Journal of Pediatrics
  • Sayfa Sayıları: ss.379-386

Özet

© 2020, Turkish Journal of Pediatrics. All rights reserved.Background and objective. Adverse reactions related to intravenous immunoglobulin (IVIG) infusions vary from 1 to 81%, with an average of 20%. They may be classified as immediate; occurring during the infusion itself or delayed; occurring after the infusion has been ceased. In the present study, we aimed to evaluate the frequency of immediate adverse reactions due to IVIG infusions in primary immune deficiency (PID) patients.Methods. The study population was composed of 109 patients. A total of 763 infusions were recorded for demographic data and adverse reactions.Results. The participants included 32 girls (29%) and 77 boys (71%). The mean age was 11.8 ± 5.7 years (0.6-33.5 years). Early adverse events (AE) were recorded in 34 (4.5%) among 763 IVIG infusions including 30 mild (88.2%), 3 moderate (8.8%) and 1 severe (2.9%). The most common immediate adverse reactions were fever (29.4%) and headache (29.4%). The risk of AE was higher among primary antibody deficiency (PAD), compared to combined immunodeficiency (OR 2.61, 95%CI 1.061-6.475; p = 0.037).Conclusions. Use of various intravenous immunoglobulin treatments should be considered with regard to side effect profiles observed. In our cohort, PID patient experienced mostly mild AE; PAD was associated with an increased risk of AE.